Alert archive / Montana / Winter Storm Warnings in 2017
Winter Storm Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Oct 31, 2017, 2:43 PM MDT. It took effect at Nov 1, 2017, 12:00 AM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2017, 2:43 PM MDT (20:43 UTC)
- In effect from
- Nov 1, 2017, 12:00 AM MDT
- Expired
- Nov 1, 2017, 9:00 PM MDT
- In force
- 21 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
770 WWUS45 KTFX 312043 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 243 PM MDT Tue Oct 31 2017 MTZ009-012-014-048-050-052>054-011200- /O.UPG.KTFX.WS.A.0011.171101T0600Z-171102T0000Z/ /O.NEW.KTFX.WW.Y.0039.171101T0600Z-171102T0300Z/ /O.NEW.KTFX.WS.W.0010.171101T0600Z-171102T0300Z/ Northern Rocky Mountain Front-Cascade- Central and Southern Lewis and Clark- Southern Rocky Mountain Front-Judith Basin-Jefferson-Broadwater- Meagher- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, Bynum, Choteau, Augusta, Raynesford, Stanford, Hobson, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, and White Sulphur Springs 243 PM MDT Tue Oct 31 2017 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT WEDNESDAY ABOVE 5000 FEET... ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT WEDNESDAY... * WHAT...Heavy snow expected above 5000 feet. Rain showers this evening, changing to Snow by Wednesday morning below 5000 feet. Plan on difficult travel conditions, including during the morning commute on Wednesday. Above 5000 feet, total snow accumulations of 6 to 12 inches. Below 5000 feet, total snow accumulations of 1 to 4 inches are expected. * WHERE...Portions of central Montana, north central Montana, southwest Montana and west central Montana. * WHEN...For the Winter Storm Warning, midnight to 9 PM Wednesday. For the Winter Weather Advisory, midnight to 9 PM Wednesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ MTZ055-011200- /O.UPG.KTFX.WS.A.0011.171101T0600Z-171102T1800Z/ /O.NEW.KTFX.WW.Y.0039.171101T0600Z-171102T0300Z/ /O.NEW.KTFX.WS.W.0010.171101T0600Z-171102T0300Z/ Gallatin- Including the following locations Bozeman, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 243 PM MDT Tue Oct 31 2017 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT WEDNESDAY ABOVE 5000 FEET... ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT WEDNESDAY... * WHAT...Heavy snow expected above 5000 feet. Rain showers this evening, changing to snow by Wednesday morning below 5000 feet. Plan on difficult travel conditions, including during the morning commute on Wednesday. Above 5000 feet, total snow accumulations of 5 to 10 inches. 1 to 4 inches of snow accumulation expected below 5000 feet. * WHERE...Gallatin. * WHEN...For the Winter Storm Warning, midnight to 9 PM Wednesday. For the Winter Weather Advisory, midnight to 9 PM Wednesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ MTZ010-013-044-046-049-051-011200- /O.NEW.KTFX.WW.Y.0039.171101T0600Z-171102T0300Z/ Eastern Glacier-Chouteau-Toole-Eastern Pondera-Eastern Teton- Fergus- Including the following locations Cut Bank, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Lewistown, Winifred, Lewistown Divide, and Grass Range 243 PM MDT Tue Oct 31 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT WEDNESDAY... * WHAT...Snow expected. Rain showers this evening will change to snow late tonight with snow showers continuing into Wednesday morning. Plan on slippery road conditions, including during the morning commute on Wednesday. Total snow accumulations of 1 to 4 inches are expected. * WHERE...Portions of central Montana and north central Montana. * WHEN...Midnight to 9 PM Wednesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ http://www.weather.gov/greatfalls
3 follow-up statements
293 WWUS45 KTFX 010925 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 325 AM MDT Wed Nov 1 2017 MTZ009-012-014-048-050-052>055-012200- /O.CON.KTFX.WS.W.0010.000000T0000Z-171102T0300Z/ /O.CON.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/ Northern Rocky Mountain Front-Cascade- Central and Southern Lewis and Clark- Southern Rocky Mountain Front-Judith Basin-Jefferson-Broadwater- Meagher-Gallatin- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, Bynum, Choteau, Augusta, Raynesford, Stanford, Hobson, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, White Sulphur Springs, Bozeman, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 325 AM MDT Wed Nov 1 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING ABOVE 5000 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Heavy snow occurring above 5000 feet, with light to moderate snow expected at times below 5000 feet. Plan on difficult travel conditions, including during the morning commute and across mountain passes. Above 5000 feet, additional snow accumulations of 6 to 12 inches. Below 5000 feet, 1 to 4 inches generally expected. Areas from Great Falls to Helena and to Boulder may get locally higher amounts under any localized bands of snow. * WHERE...Portions of central Montana, north central Montana, southwest Montana and west central Montana. * WHEN...For the Winter Storm Warning, until 9 PM today. For the Winter Weather Advisory, most areas will see rain become all snow by mid to late morning. Impactful snow then continues until 9 PM tonight. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. Those with outdoor activities should prepare for the return of winter weather. Those with back country plans should be mindful of increased avalanche danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ MTZ010-013-044-046-049-051-012200- /O.CON.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/ Eastern Glacier-Chouteau-Toole-Eastern Pondera-Eastern Teton- Fergus- Including the following locations Cut Bank, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Lewistown, Winifred, Lewistown Divide, and Grass Range 325 AM MDT Wed Nov 1 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Snow, moderate at times, expected. Plan on slippery road conditions, especially during the morning commute. Additional snow accumulations of 1 to 4 inches are expected. * WHERE...Portions of central Montana and north central Montana. * WHEN...Until 9 PM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Those with outdoor plans should prepare for the return of winter weather. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ http://www.weather.gov/greatfalls
440 WWUS45 KTFX 012045 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 245 PM MDT Wed Nov 1 2017 MTZ009-048-020300- /O.NEW.KTFX.WS.W.0011.171102T1200Z-171103T1800Z/ /O.CON.KTFX.WS.W.0010.000000T0000Z-171102T0300Z/ /O.CON.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 245 PM MDT Wed Nov 1 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING ABOVE 5000 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 6 AM THURSDAY TO NOON MDT FRIDAY... * WHAT...Heavy snow occurring above 5000 feet. Plan on difficult travel conditions, including during the evening commute. Additional snow accumulations of 1 to 3 inches are expected through the rest of this afternoon. Snow will redevelop Thursday with new accumulations of 6 to 12 inches expected Thursday and Friday. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...For the Winter Storm Warning and Winter Weather Advisory until 9 PM today. Another Winter Storm Warning begins at 6 AM Thursday and continues through noon Friday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ MTZ012-014-050-052>055-020300- /O.CON.KTFX.WS.W.0010.000000T0000Z-171102T0300Z/ /O.CON.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/ Cascade-Central and Southern Lewis and Clark-Judith Basin- Jefferson-Broadwater-Meagher-Gallatin- Including the following locations Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, Raynesford, Stanford, Hobson, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, White Sulphur Springs, Bozeman, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 245 PM MDT Wed Nov 1 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING ABOVE 5000 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Heavy snow occurring above 5000 feet. Snow occurring. Plan on difficult travel conditions, including during the evening commute. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Portions of central Montana, southwest Montana and west central Montana. * WHEN...For the Winter Storm Warning, until 9 PM today. For the Winter Weather Advisory, until 9 PM today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ MTZ010-013-044-046-049-051-020300- /O.CON.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/ Eastern Glacier-Chouteau-Toole-Eastern Pondera-Eastern Teton- Fergus- Including the following locations Cut Bank, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Lewistown, Winifred, Lewistown Divide, and Grass Range 245 PM MDT Wed Nov 1 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Snow occurring. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of up to one inch are expected. * WHERE...Portions of central Montana and north central Montana. * WHEN...Until 9 PM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ http://www.weather.gov/greatfalls
225 WWUS45 KTFX 020243 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 843 PM MDT Wed Nov 1 2017 MTZ009-048-021745- /O.EXP.KTFX.WS.W.0010.000000T0000Z-171102T0300Z/ /O.EXP.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/ /O.CON.KTFX.WS.W.0011.171102T1200Z-171103T1800Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 843 PM MDT Wed Nov 1 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO NOON MDT FRIDAY... ...WINTER STORM WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING ABOVE 5000 FEET... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... * WHAT...Heavy snow expected. Snow will redevelop Thursday with new accumulations of 6 to 12 inches expected Thursday and Friday. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...6 AM Thursday to noon Friday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ MTZ012-014-050-052>055-020345- /O.EXP.KTFX.WS.W.0010.000000T0000Z-171102T0300Z/ /O.EXP.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/ Cascade-Central and Southern Lewis and Clark-Judith Basin- Jefferson-Broadwater-Meagher-Gallatin- Including the following locations Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, Raynesford, Stanford, Hobson, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, White Sulphur Springs, Bozeman, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 843 PM MDT Wed Nov 1 2017 ...WINTER STORM WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING ABOVE 5000 FEET... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Areas of light snow will persist overnight, with new accumulations of up to one inch possible at higher elevations. Roads remain icy as temperatures drop and daytime snowmelt freezes. Drivers should exercise caution. $$ MTZ010-013-044-046-049-051-020345- /O.EXP.KTFX.WW.Y.0039.000000T0000Z-171102T0300Z/ Eastern Glacier-Chouteau-Toole-Eastern Pondera-Eastern Teton- Fergus- Including the following locations Cut Bank, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Lewistown, Winifred, Lewistown Divide, and Grass Range 843 PM MDT Wed Nov 1 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Areas of light snow may continue overnight with up to one- quarter inch of new snow possible. Roads remain icy as temperatures drop and daytime snowmelt freezes. Drivers should exercise caution. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 31, 11:25 AM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Oct 31, 11:25 AM MDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1125 AM MDT Tue Oct 31 2017 Updated Aviation Discussion .UPDATE...Upper level ridge remains off the West coast in the eastern Pacific this morning with a NW flow aloft over the Northern Rockies and MT and an upper level jet and shortwave energy moving rapidly SE into AB this morning. Dry but increasingly windy conditions are expected through the rest of today as surface low development takes place in southern Alberta this afternoon with moderate to strong west/NW flow across the rockies. Gusts this afternoon look to primarily remain in the 35-45kt range across north central MT. Local gusts in excess of 50kts are possible along the immediate east slopes of the northern Rockies. Hoenisch && .SYNOPSIS... Clouds and westerly downslope winds will increase over the region today ahead of an approaching Canadian cold front, as temperatures warm to near normal. A few rain and mountain snow showers will move across north central Montana this afternoon, but rain and snow will become more widespread across the region from the north as the cold front pushes south. The passage of this front will usher in a period of cold and unsettled weather through the end of the week. The best chance for significant snow accumulation will be along the east slopes of the Rockies, and in the Rockies themselves. Rain and snow will alternate in southwest Montana due to somewhat warmer temperatures there. && .AVIATION... Updated 1725Z. VFR conditions will persist through this afternoon under a NW flow aloft with increasing mid-high level cloud-cover through the day. Surface winds will remain breezy to windy over the Plains with some locations (including KGTF, KCTB and KHVR) gusting at 35-45kts at times. Surface low pressure spins up over southern AB late this afternoon and tracks east to SK tonight. Clouds and moisture continue to increase this evening with increasing coverage of showers across all areas. Freezing levels initially around 6000 feet early this evening will fall to around 4000 feet after midnight and to most valley floors/plains by Wednesday morning. MVFR/IFR conditions to become widespread by later this evening and continue into wednesday morning. Hoenisch && .PREV DISCUSSION... /ISSUED 535 AM MDT Tue Oct 31 2017/ Today through tonight...Clouds and winds will increase ahead of a Canadian cold front today, as temperatures warm closer to normal. Moderate mid level westerly winds will gradually mix down to the surface today, yielding mainly 25 to 35 mph wind gusts this afternoon. However, gusts along the east slopes of the Rockies could reach 45 mph at times, while 50 to 60 mph gusts are likely close to the Rocky Mountain Front. Scattered rain and mountain snow showers will then spread over north central Montana this afternoon ahead of the front, but more widespread rain and snow will move in overnight behind the front as temperatures cool to near or slightly below freezing. Rain and snow will mainly be limited to the mountains of southwest Montana tonight until the front moves through after midnight. Coulston Wednesday through Saturday night...Cold front to kick off an active weather week by Wednesday morning, with off and on snow expected through the weekend. Latest track of our advertised clipper system and associated cold front now looks to progress a little further south than previous models indicated. This sets up a whole new set of uncertainties in how far south can the cold air get. It now appears by noon or earlier on Wednesday all snow can be expected from about Great Falls to Lewistown and northward. The Helena Valley and surrounding lower elevation areas will be on the bubble of a rain/snow mix or all snow. Model QPF is still giving decent output with the front Wednesday morning into Wednesday afternoon. If this heavier QPF does come true, areas on the rain/snow bubble will see more snow than rain. The result could be a quick shot of light to moderate snow accumulations during the day Wednesday to some lower elevation areas, while moderate to perhaps high snowfall is possible for the higher elevations. Where confidence remains high on snow accumulations have issued a winter storm watch for the initial push of snow. Overall 6 to 12 inches of snow is possible with this initial cold front across the mountains, with 1 to 4 inches across the lower elevations. Thursday we see this front stall out and bring scattered light snow, with perhaps some persistent light to moderate snow to the Rocky Mountain Front. And other than the Rocky Mountain Front, snow accumulations look to be on the light side during the day Thursday. A large Pac NW low then starts to enhance lift and overrunning flow Thursday evening and likely into Friday morning. The result will be widespread accumulating snow, mainly for central and northern portions. Friday more widespread snow continues ahead of this approaching system. Southern MT might start to see more rain and snow Friday, while central and northern portions continue to see accumulating snow. Models then indicate the large upper low will push across the region with a cold front sometime Saturday into Sunday morning. This will bring the last push of widespread snow. Dry and somewhat warmer air ahead of this front could still bring a small potential for freezing precipitation, although confidence remains low. Three day snow accumulations (Thursday through Saturday) could still be 1 to 2 feet in the mountains, with 4 to 8 inches across the central and north, and only 1 to 4 inches across the lower elevations of the south as rain may mix in at times. Temperatures will be well below normal in the north and central where highs may only top in the 20s and 30s, while lows dip into the teens. Warm air lingers across the south, leaving highs in the 30s and 40s and lows in the 20s. Anglin Sunday through Tuesday...The upper trough responsible for the long duration snow will move east across Montana Sunday through Monday, allowing any lingering showers to move out of the forecast area. A broad ridge of high pressure will move into the western United States in the wake of this system for Tuesday, keeping conditions dry. Sunday and Sunday night look to be the coldest periods associated with this system, due to the cold air associated with the passing upper trough. Highs will be in the 20s north and 30s south, with overnight lows in the single digits and teens above zero. Temperatures will gradually warm through Tuesday, when highs will be in the mid 30s to mid 40s. Coulston && .PRELIMINARY POINT TEMPS/POPS... GTF 52 32 37 18 / 20 90 80 40 CTB 49 28 33 15 / 60 80 70 40 HLN 48 33 39 23 / 10 70 80 50 BZN 53 33 44 22 / 10 60 70 60 WEY 41 23 41 25 / 10 40 50 50 DLN 51 32 49 26 / 10 20 30 50 HVR 49 30 38 20 / 50 50 40 20 LWT 49 31 36 19 / 40 90 80 40 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late tonight through Wednesday afternoon Northern Rocky Mountain Front...Southern Rocky Mountain Front. Winter Storm Watch from late tonight through Wednesday afternoon above 4500 feet for Broadwater...Cascade...Central and Southern Lewis and Clark...Jefferson...Judith Basin...Meagher. Winter Storm Watch from late tonight through Thursday morning above 5000 feet for Gallatin. && weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 2:43 PM MDT | Winter Weather Advisory | TFX | 30 hr |
Nearby
Winter Storm Warnings in Montana, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.